Alert archive / Mississippi / Tornado Warnings in 2006

Tornado Warning 57, NWS Jackson, MS

May 8, 2006Jefferson Davis County, Lawrence County, Mississippi

NWS Jackson, MS issued this tornado warning at May 8, 2006, 8:52 PM CDT for Jefferson Davis County, Lawrence County, Mississippi. It was in force for 33 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2006, 8:52 PM CDT (01:52 UTC)
Expired
May 8, 2006, 9:25 PM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Jefferson Davis County, MS, Lawrence County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 86 km from the middle of the area, began a volume at 01:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:55 PM CDTFUNNEL CLOUDMonticello, MSMARION COUNTY EMA RELAYED REPORT THAT FIRE DEPARTMENT IN WESTERN JEFFERSON DAVIS COUNTY SPOTTED TWO FUNNEL CLOUDS IN THE VICINITY OF MONTICELLO.
May 8, 8:55 PM CDTHAIL 2.5Silver Creek, MSHAIL UP TO TENNIS BALL SIZED IN THE AREA AROUND SILVER CREEK.
May 8, 9:20 PM CDTTSTM WND DMG12 Sse Monticello, MSSPORADIC TREES DOWN ACROSS SOUTHEAST LAWRENCE COUNTY.
May 8, 9:20 PM CDTTSTM WND DMG15 Se Monticello, MSSPORADIC TREES DOWN ACROSS ROADS IN SOUTHWEST JEFF DAVIS COUNTY.
May 8, 9:20 PM CDTHAIL 0.8812 Se Monticello, MSDIME TO NICKEL SIZED HAIL IN OAK VALE COMMUNITY ON LAWRENCE/JEFF DAVIS COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 5:02 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 1.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2006-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2465 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2006-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2465 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
796 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
2.4
Supercell composite
8.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 090152
TORJAN
MSC065-077-090245-
/O.NEW.KJAN.TO.W.0057.060509T0152Z-060509T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
852 PM CDT MON MAY 8 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI
  LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI

* UNTIL 945 PM CDT

* AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MONTICELLO...OR ABOUT 21 MILES EAST OF BROOKHAVEN...MOVING EAST AT
  40 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  7 MILES SOUTH OF PRENTISS BY 905 PM CDT...

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3165 9016 3165 8977 3161 8975 3155 8962
      3150 8958 3145 8958 3143 8962 3145 8980
      3140 8985 3138 9021

$$

GARRETT
2 follow-up statements
000 
WWUS54 KJAN 090217
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT MON MAY 8 2006

MSC065-077-090245-
/O.CON.KJAN.TO.W.0057.000000T0000Z-060509T0245Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
917 PM CDT MON MAY 8 2006

...A TORNADO WARNING CONTINUES UNTIL 945 PM CDT FOR SOUTHERN
JEFFERSON DAVIS AND SOUTHERN LAWRENCE COUNTIES...

AT 914 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 15 MILES WEST OF
BASSFIELD...OR ABOUT 14 MILES NORTHWEST OF COLUMBIA...MOVING
SOUTHEAST AT 30 MPH.

SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3153 9010 3161 8975 3155 8962 3150 8958
      3145 8958 3143 8962 3145 8980 3140 8985
      3138 9021

$$

GARRETT
000 
WWUS54 KJAN 090225
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CDT MON MAY 8 2006

MSC065-077-090234-
/O.CAN.KJAN.TO.W.0057.000000T0000Z-060509T0245Z/
LAWRENCE MS-JEFFERSON DAVIS MS-
924 PM CDT MON MAY 8 2006

...THE TORNADO WARNING FOR JEFFERSON DAVIS AND LAWRENCE COUNTIES IS
CANCELLED...

LAT...LON 3153 9010 3161 8975 3155 8962 3150 8958
      3145 8958 3143 8962 3145 8980 3140 8985
      3138 9021

$$

GARRETT

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 8, 3:39 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, May 8, 3:39 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT MON MAY 8 2006

.DISCUSSION...SHORT TERM(TONIGHT THROUGH TUESDAY)...LATEST SURFACE
ANALYSIS CONTINUES TO SHOW A STALLED FRONTAL BOUNDARY ACROSS
SOUTHERN ALABAMA...SOUTHERN MISSISSIPPI...AND INTO SOUTH CENTRAL
LOUISIANA. HIGH PRESSURE WAS STRETCHING FROM THE
APPALACHAINS...SOUTHWEST ACROSS THE TENNESSEE VALLEY...AND INTO
NORTHEAST MISSISSIPPI.  THE AREA SHOULD REMAIN DRY TONIGHT ACROSS
MOST OF MY ZONES.  THE ONLY EXCEPTIONS BEING IN MY SOUTHERN ZONES
WHERE THE BEFORE MENTIONED STALLED FRONT REMAINS WITH DECENT
INSTABILITY IN PLACE...THE ONLY FLY IN THE OINTMENT BEING THE CAP IN
PLACE ACROSS THAT REGION.  MY THINKING IS STILL THAT ANY ACTIVITY
THAT DEVELOPS WILL REMAIN SOUTH OF MY CWA IN THE VICINITY OF THE
COAST IN SOUTH MISSISSIPPI WHERE THE BOUNDARY IS LOCATED.  THIS
OBVIOUSLY BEING WHERE THE BEST INSTABILITY IS AND WHERE THERE IS A
LITTLE EXTRA LIFT BECAUSE OF THE FRONT.  HOWEVER...I STILL KEPT
SLIGHT POPS IN THE FORECAST.  THE OTHER EXCEPTION IS ACROSS MY
NORTHWEST ZONES.  AN UPPER LEVEL DISTURBANCE WORKING ITS WAY EAST
OUT OF SOUTHERN OKLAHOMA WILL CONTINUE TO DO SO THIS EVENING.  AS IT
DOES...ITLL ENCOUNTER A BIT MORE OF A SUBSIDENT ENVIRONMENT AND
SLOWLY DISSIPATE.  HOWEVER...I STILL KEPT SLIGHT POPS UP OF THE
DELTA REGION FOR TONIGHT.

MOISTURE...ALONG WITH RAIN CHANCES...WILL BEGIN TO INCREASE DURING
THE DAY TUESDAY AS THE ONCE STALLED FRONTAL BOUNDARY ALONG THE COAST
BEGINS TO DRIFT BACK NORTH AS A WARM FRONT.  AS THIS IS OCCURING...A
STOUT UPPER LEVEL SHORTWAVE WITH AN ASSOCIATED SURFACE LOW AND
ATTATCHED COLD FRONT...WILL SWING EAST ACROSS THE CENTRAL PLAINS
TOWARDS THE REGION TUESDAY AFTERNOON AND EVENING.  RIGHT NOW...IT
LOOKS LIKE IF WERE GOING TO SEE ANY TYPE OF SEVERE WEATHER ACTIVITY
THROUGH THE SHORT TERM...ITLL BE LATE TUESDAY NIGHT INTO EARLY
WEDNESDAY MORNING...MAINLY IN THE WEST AND NORTHWEST WHERE DECENT
LAPSE RATES...PLENTY OF LOW-LEVEL MOISTURE AND INSTABILITY...AND
MARGINAL WIND SHEAR EXITS. IT LOOKS LIKE HAIL AND WIND WILL BE THE
PRIMARY CONCERNS WITH ANY STORMS THAT DEVELOP DURING THIS TIME
PERIOD.  THEREFORE...I WILL CONTINUE TO MENTION ISOLATED SEVERE
THUNDERSTORMS IN THE HWO. /19/

LONG TERM(WEDNESDAY THROUGH MONDAY)...FIRST AND AS OF RIGHT NOW ONLY
CONCERN IN THE EXTENDED IS WED. IT LOOKS LIKE THERE MAY BE A DECENT
CHANCE OF SEVERE WEATHER OVER THE AREA. PROVIDED THE MDLS ARE
HANDLING THE THERMODYNAMICS RIGHT AND MOISTURE RETURN THERE WILL BE
GOOD INSTABILITY IN PLACE. MDLS ARE FORECASTING LOWER 70S DEWPOINTS
OVER THE ENTIRE AREA. LOOKING OUT IN THE GOM THIS DOES LOOK
POSSIBLE. NOT ONLY ARE THE DEWPOINTS IN THE WRN GULF IN THE MID TO
UPPER 70S BUT THE CNTRL AND ERN GULF HAVE DEWPOINTS IN THE LOWER TO
MID 70S. BY WED MORNING MOISTURE RETURN WILL ALREADY BE WELL
UNDERWAY AND BY MIDDAY A DISTURBANCE OUT OF THE ROCKIES WILL BE
APPROACHING PROVIDING UPPER LEVEL SUPPORT AND COOLER TEMPS ALOFT.
WITH THAT VT LOOK TO BE AROUND 30 WITH MID LEVEL LAPSE RATES RANGING
FROM 6.75 TO 8 C/KM...SHOWALTERS AROUND -6 AND MLCAPES POSSIBLY
AROUND 3000 J/KG

THE KINEMATIC FIELDS ALSO DONT LOOK TO BAD. THE UPPER JET WILL BE
WEAK BUT WE WILL STILL BE IN THE RIGHT ENTRANCE REGION PROVIDING
DIVERGENCE ALOFT. AN H5 JET STREAK WILL MOVE JUST BY TO THE NORTH
BUT WINDS ARE STILL EXPECTED TO INCREASE TO AROUND 40 TO 45KTS. LL
WINDS WILL ALSO BE INCREASING THROUGH THE MORNING AS THE SFC LOW
TRACK TO THE NE FROM OK TO WRN KY. BY AFTERNOON THE LL JET WILL BE
JUST TO THE EAST(OPTIMUM PLACEMENT) AND APPROACHING 35 KTS OUT OF
THE SW. THIS IS PROVIDING GOOD DEEP LAYER SHEAR WITH 0-6 KM NEAR
45KTS. LL SHEAR IS NOT AS IMPRESSIVE BUT STILL AROUND 20KTS. THE
COMBINATION OF THIS SHEAR AND THE INSTABILITY IS PRODUCING SIG SVR
VALUES IN EXCESS OF 70K.

THIS IS ALL FROM THE GFS AND THE NAM IS EVEN MORE IMPRESSIVE WITH
THIS UPPER LEVEL SYSTEM WHICH IN FACT MAY HURT THE CHANCE OF SEVERE.
AS OF RIGHT NOW IT APPEARS THAT THERE IS A DECENT CHANCE OF SEVERE
WEATHER ACROSS THE ENTIRE AREA. THE BEST SHEAR AND FORCING WILL BE
ACROSS ALONG AND NORTH OF I 20 WHILE THE BEST INSTABILITY WILL BE
SOUTH. A COUPLE OF CONCERNS IS IF CONVECTION GETS GOING TO EARLY WED
OR WE GET A LOT OF CONVECTION TUE NIGHT THEN WE MAY NOT REALIZE THE
INSTABILITY THAT IS BEING FORECASTED. DUE TO THE FACT THAT THE GFS
IS NOT AS STRONG WITH THE UPPER LEVEL FEATURE IT MAY BE HARD TO GET
THE CONVECTION GOING NUTS TUE NIGHT OR EARLY WED. ALSO H7 TEMPS
AROUND 10C ARE PRETTY WARM BUT WITH POSSIBLE LOWER 70S DEWPOINTS
EXPECTED I AM NOT EXPECTING MUCH OF A CAP BUT THESE ARE A FEW THINGS
TO LOOK AT WHICH COULD HURT THE SEVERE CHANCES.

AFTER WED THE FCST CONTINUES TO LOOK VERY APPEALING THROUGH SAT. THU
AS THE COLD FRONT MOVES THROUGH AND HIGH PRESSURE BEGINS TO
BUILD...DRIER AND COOLER AIR WILL FILTER INTO THE CWA...WHILE ALOFT
WE WILL TRANSITION TO NW FLOW. THIS WILL PROVIDE BELOW NORMAL TEMPS
THU AND THROUGH SAT BEFORE TEMPS BEGIN TO APPROACH MORE NORMAL
READINGS ON SUN. WILL GO SLIGHTLY BELOW THE 00Z MEX FOR THU AND FRI
AS H85 TEMPS OF 8-12C THU AND 7-10C FRI SUGGEST TEMPS MAY BE IN THE
LOWER TO MID 70S IN SOME LOCATIONS WHICH IS ACTUALLY A FEW DEGREES
COOLER THAT WHAT GUIDANCE HAS. WONT MAKE LARGE CHANGES BUT DO THINK
2 DEGREES IN A FEW LOCATIONS MAY BE GOOD. LOWS LOOK GOOD RIGHT NOW
AND WONT DEVIATE FROM GUIDANCE. ALSO GOING TO GO BELOW GUIDANCE ON
POPS AS NO AREA WILL SEE ANY RAIN TILL SUN.

BY SUN AS THE SFC HIGH PUSHES EAST RETURN FLOW WILL SET BACK UP.
THIS WILL BRING THE MOISTURE BACK INTO THE AREA. WITH NW FLOW BRING
A FEW DISTURBANCES WILL MOVE THROUGH THE CWA AND AS ANOTHER COLD
FRONT APPROACHES SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN RETURN TO
THE AREA. WE LOOK TO CLEAR OUT ONCE AGAIN ON MON AS THE FRONT MAKES
IT ALL THE WAY TO THE COAST. /CAB/
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       65  86  69  87 /   7  34  34  60
MERIDIAN      63  85  67  87 /   8  33  33  55
VICKSBURG     67  88  71  89 /   8  31  31  65
HATTIESBURG   67  89  70  90 /  18  35  35  37
NATCHEZ       67  88  70  87 /  10  33  33  33
GREENVILLE    64  87  69  87 /  24  40  54  77
GREENWOOD     64  86  68  85 /  21  40  54  77

&&

AVIATION...VFR CONDITIONS WILL CONTINUE AT MOST LOCATIONS FOR THE
REMAINDER OF THE EVENING.  SOME SITES COULD BRIEFLY SEE MVFR
CONDITIONS AS CEILINGS DROP BELOW 3000 FEET.  LIGHT SOUTHERLY WINDS
AROUND 5 KNOTS WILL CONTINUE WITH CALM CONDITIONS EXPECTED AFTER
AFTER 03Z. MVFR CONDITIONS ARE EXPECTED TUESDAY MORNING AS SOME
PATCHY FOG WILL BE POSSIBLE REDUCING VISIBILITIES TO LESS THAN 5
MILES...MAINLY AT THE USUAL SUSPECTS KMEI AND KHBG...BUT CONDITIONS
WILL BEGIN TO IMPROVE AROUND 14Z. /19/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

19/CAB
Hazardous weather outlook, May 8, 5:05 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CDT MON MAY 08 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
092205-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
505 PM CDT MON MAY 08 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND TUESDAY...

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND DAMAGE TO
65 MPH AND HAIL TO THE SIZE OF GOLFBALLS MAY OCCUR THIS EVENING
ACROSS NORTHEAST LOUISIANA AND WEST CENTRAL MISSISSIPPI. THIS
AREA IS GENERALLY ALONG AND SOUTH OF THE INTERSTATE 20
CORRIDOR...AND WEST OF INTERSTATE 55.

A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED OVER
NORTH CENTRAL LOUISIANA LATE THIS AFTERNOON. THIS ACTIVITY WILL
CONTINUE TO MOVE EAST SOUTHEAST THIS EVENING...AND BE FED BY
LARGE AMOUNTS OF MOISTURE AND INSTABILITY IN LOWER LEVELS OF THE
ATMOSPHERE. THE COMBINATION OF INSTABILITY AND WIND SHEAR IN THE
ATMOSPHERE WILL LIKELY YIELD AT LEAST ISOLATED SEVERE
THUNDERSTORMS...WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY
THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY...

...DAYS TWO AND THREE...TUESDAY NIGHT THROUGH THURSDAY NIGHT...
SEVERE WEATHER COULD RETURN TOMORROW NIGHT AND CONTINUE THROUGH
WEDNESDAY NIGHT FOR THE ENTIRE OUTLOOK AREA. AT THIS TIME LARGE
HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN CONCERNS FROM
SEVERE WEATHER...BUT ISOLATED TORNADOES CAN NOT BE RULED OUT.

A POTENT SPRING STORM SYSTEM WILL CROSS THE LOWER MISSISSIPPI
VALLEY ON WEDNESDAY AND DRAG A COLD FRONT THROUGH THE ENTIRE
OUTLOOK AREA WEDNESDAY NIGHT. INCREASING MOISTURE...UNSTABLE
AIR...AND WIND SHEAR AHEAD OF THE SYSTEM WILL BRING A COUPLE
BATCHES OF STORMS TO THE REGION BEGINNING TUESDAY NIGHT AND
CONTINUING THROUGH WEDNESDAY NIGHT. THESE STORMS WILL RESULT IN
THE RISK FOR AT LEAST ISOLATED SEVERE THUNDERSTORMS...ESPECIALLY
ON WEDNESDAY WHEN THE STRONGEST WIND SHEAR AND INSTABILITY
COMBINE.

PLEASE CONTINUE TO MONITOR THE FORECAST FOR FURTHER UPDATES.

...DAYS FOUR THROUGH SEVEN...THURSDAY NIGHT THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND AGAIN TUESDAY NIGHT OR
WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, May 8, 6:39 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 S RAYVILLE            32.41N 91.76W
05/08/2006  M1.00 INCH       RICHLAND           LA   TRAINED SPOTTER

            DIME TO QUARTER SIZE HAIL MEASURED BY TRAINED SPOTTERS.

&&

BRYANT
Local storm report, May 8, 8:03 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             8 SE HAZLEHURST         31.78N 90.29W
05/08/2006  E1.00 INCH       COPIAH             MS   LAW ENFORCEMENT

&&

WESTER
Local storm report, May 8, 8:21 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
821 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             5 NE BASSFIELD          31.55N 89.68W
05/08/2006  M1.75 INCH       JEFFERSON DAVIS    MS   EMERGENCY MNGR

            GOLF BALL SIZED HAIL REPORTED IN CARSON.

&&

WESTER
Local storm report, May 8, 8:31 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     TSTM WND DMG     3 N PETAL               31.39N 89.25W
05/08/2006                   FORREST            MS   EMERGENCY MNGR

            SEVERAL TREES REPORTED DOWN JUST NORTH OF PETAL.

&&

WESTER
Local storm report, May 8, 8:39 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
839 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             3 NE PETAL              31.37N 89.22W
05/08/2006  E1.00 INCH       FORREST            MS   EMERGENCY MNGR

&&

WESTER
Local storm report, May 8, 8:49 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
849 PM CDT MON MAY 08 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             BROOKHAVEN              31.58N 90.45W
05/08/2006  E0.88 INCH       LINCOLN            MS   EMERGENCY MNGR

            NICKEL SIZED HAIL REPORTED IN BROOKHAVEN.

0840 PM     HAIL             HATTIESBURG             31.31N 89.31W
05/08/2006  E0.88 INCH       FORREST            MS   BROADCAST MEDIA

            NICKEL SIZED HAIL REPORTED AT WDAM.

&&

WESTER

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:02 PM CDTSevere Thunderstorm WarningJANLawrence58 min
May 8, 7:13 PM CDTTornado WarningJANClaiborne62 min
May 8, 7:19 PM CDTSevere Thunderstorm WarningJANJefferson Davis56 min
May 8, 7:36 PM CDTTornado WarningJANCopiah54 min
May 8, 7:51 PM CDTSevere Thunderstorm WarningJANJefferson39 min
May 8, 7:57 PM CDTSevere Thunderstorm WarningJANLamar, Marion48 min
May 8, 8:00 PM CDTSevere Thunderstorm WarningJANCovington, Jones60 min
May 8, 8:07 PM CDTSevere Thunderstorm WarningJANLincoln53 min
May 8, 8:16 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lamar, Marion44 min
May 8, 8:17 PM CDTSevere Thunderstorm WarningJANLawrence58 min
May 8, 8:21 PM CDTSevere Thunderstorm WarningJANFranklin54 min
May 8, 8:25 PM CDTSevere Thunderstorm WarningJANForrest20 min
May 8, 8:25 PM CDTSevere Thunderstorm WarningJANAdams65 min
May 8, 8:38 PM CDTSevere Thunderstorm WarningJANForrest52 min
May 8, 8:45 PM CDTSevere Thunderstorm WarningJANLamar15 min
May 8, 8:57 PM CDTSevere Thunderstorm WarningJANLincoln29 min
May 8, 9:13 PM CDTSevere Thunderstorm WarningJANLamar, Marion77 min
May 9, 10:29 AM CDTSevere Thunderstorm WarningJANJones35 min
May 9, 12:35 PM CDTSevere Thunderstorm WarningJANNewton, Scott55 min
May 9, 1:27 PM CDTSevere Thunderstorm WarningJANJones63 min
May 9, 1:29 PM CDTSevere Thunderstorm WarningJANLauderdale27 min
May 9, 1:31 PM CDTSevere Thunderstorm WarningJANSmith59 min
May 9, 1:32 PM CDTSevere Thunderstorm WarningJANJasper58 min
May 9, 1:45 PM CDTSevere Thunderstorm WarningJANKemper30 min
May 9, 1:48 PM CDTSevere Thunderstorm WarningJANRankin, Scott42 min
May 9, 1:59 PM CDTSevere Thunderstorm WarningJANLeake46 min
May 9, 2:05 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence, Simpson55 min
May 9, 2:08 PM CDTSevere Thunderstorm WarningJANJasper, Newton67 min
May 9, 2:23 PM CDTSevere Thunderstorm WarningJANNeshoba67 min
May 9, 2:30 PM CDTSevere Thunderstorm WarningJANScott45 min
May 9, 2:36 PM CDTSevere Thunderstorm WarningJANClay54 min
May 9, 2:55 PM CDTSevere Thunderstorm WarningJANJones20 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningJANOktibbeha45 min
May 9, 3:00 PM CDTSevere Thunderstorm WarningJANCovington, Simpson, Smith45 min
May 9, 3:02 PM CDTSevere Thunderstorm WarningJANLeake58 min
May 9, 3:30 PM CDTSevere Thunderstorm WarningJANGrenada45 min
May 9, 3:40 PM CDTSevere Thunderstorm WarningJANClay, Lowndes65 min
May 9, 3:56 PM CDTSevere Thunderstorm WarningJANNewton49 min
May 9, 4:27 PM CDTSevere Thunderstorm WarningJANClarke18 min
May 9, 4:31 PM CDTSevere Thunderstorm WarningJANLauderdale74 min
May 9, 5:06 PM CDTSevere Thunderstorm WarningJANClarke54 min
May 9, 5:34 PM CDTSevere Thunderstorm WarningJANRankin, Scott56 min
May 9, 5:48 PM CDTSevere Thunderstorm WarningJANSmith57 min
May 9, 6:23 PM CDTSevere Thunderstorm WarningJANSimpson21 min
May 9, 6:25 PM CDTSevere Thunderstorm WarningJANJasper65 min
May 9, 6:28 PM CDTSevere Thunderstorm WarningJANKemper, Noxubee, Winston30 min
May 9, 6:30 PM CDTSevere Thunderstorm WarningJANClarke60 min
May 9, 6:42 PM CDTTornado WarningJANSmith48 min
May 9, 6:53 PM CDTTornado WarningJANClarke, Jasper37 min

Nearby

Tornado Warnings in Mississippi, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.